Thread: Cheap sub DR.
View Single Post
Unread 08-18-2011, 03:52 PM   #5
TIM
Senior Member
 
TIM's Avatar
 
Posts: 4,632
Default

Hi hopefulinmiamibeach,
I’m sorry to hear about the troubles your husband is having and what you must be going through. There’s no evidence that buprenorphine causes the kind of symptoms you describe. However, it is known that opioids can cover up preexisting mood disorders and other psychiatric conditions. Doctors are taught in the buprenorphine training to look for the reemergence of mood disorders once the patient stabilizes on buprenorphine because the opioids they were taking are no longer be there to suppress the symptoms. Assuming buprenorphine caused this condition might be a distraction from diagnosing the true cause of the condition. Opioids have been studied for years (buprenorphine is an opioid). In fact opioids have been used for medicine for over 3000 years. Methadone (a synthetic opioid) is the most studied drug, of all of the FDA drugs in existence. Many of the attributes of methadone and other opioids share similarities with buprenorphine, making it a well-studied drug. If the buprenorphine caused the kind of things you suggest, it would likely be well known by now. The fact that there is another, and somewhat common, explanation for your husband’s symptoms, leads me to think that might be the case here too and should be the path perused, at least initially. This publication below might be helpful.

See page 73 “Patients With Significant Psychiatric Comorbidity” TIP-40

Tim
__________________
A


Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. Voluntary Disclosure: Timothy L. is the President of The National Alliance of Advocates for Buprenorphine treatment. (NAABT.org) The views and opinions of Timothy L., or any poster, are not necessarily the views of AddictionSurvivors.org. NEVER take any online advice over that of a qualified healthcare provider Any information you read here should only serve to inspire you to investigate further with credible, verifiable referenced sources or your doctor.
TIM is offline   Reply With Quote
2 Users Say Thank You to TIM For This Useful Post:
Thank You (08-19-2011), Thank You (02-23-2016)